Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
146 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can taking levothyroxine cause spotting of brownish discharge?

I just started taking levothyroxine 10 days ago for hypothroidism. Approximately 3 days after that I began spotting a brownish type discharge. And I say spotting but it s actually heavier than spotting, but lighter than a period. It started mid-cycle, about the time I ovulated, and is still happening today.
Mon, 29 Jun 2020
Report Abuse
Addiction Medicine Specialist 's  Response
Hi,

No, you really would not expect that. It often makes the menstrual cycle more regular, but doesn't cause spotting.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Matt Wachsman, Addiction Medicine Specialist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Can taking levothyroxine cause spotting of brownish discharge?

Hi, No, you really would not expect that. It often makes the menstrual cycle more regular, but doesn t cause spotting. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Matt Wachsman, Addiction Medicine Specialist